| Model Number |
6201-35535 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
Event or Problem Description
It was reported that the inner collet of three mesa uniplanar screws broke/chipped intra-operatively at t4 and t12.The procedure was completed successfully with a 20 minute surgical delay.No adverse consequences resulted from this event.This record captures the first of the three reported mesa uniplanar screws.
Additional Manufacturer Narrative
Visual, functional, dimensional, and material analysis could not be performed as the device remains implanted in the patient.Device history records and complaint history records could not be reviewed as the lot number was not available.Complaint history was reviewed for the corresponding catalog number, and no adverse trends were identified.The t6 screws both chipped during reduction/derotation with the crickets on- the left screw chipped on lateral side and right screw chipped on medial side.The t12 screw chipped during derotation on the medial side.Communication with the field representative states that the surgeon had to use excessive force and complex maneuvers during derotation since the patient had idiopathic scoliosis, so each body was rotated.It was confirmed during communication that the devices broke during derotation maneuver.As the surgeon had to use excessive and off axis force to achieve proper correction, it is likely that these implants were stressed beyond their capacity during these complex maneuvers.
Event or Problem Description